Alert archive / South Dakota / High Wind Warnings in 2018

High Wind Warning 2, NWS Rapid City, SD

March 4, 20188 counties in South Dakota

NWS Rapid City, SD issued this high wind warning at Mar 4, 2018, 3:22 AM MST for 8 counties in South Dakota. It took effect at Mar 5, 2018, 2:00 AM MST. It was in force for 18 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2018, 3:22 AM MST (10:22 UTC)
In effect from
Mar 5, 2018, 2:00 AM MST
Expired
Mar 5, 2018, 8:11 PM MST
In force
18 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Lawrence County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD

The radar

The Rapid City radar (KUDX), 28 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 6:49 AM MSTNON-TSTM WND GST 511 Nne Faith, SD
Mar 5, 6:55 AM MSTNON-TSTM WND GST 555 Sse Bear Butte State, SD
Mar 5, 8:06 AM MSTNON-TSTM WND GST 601 Nne Faith, SD
Mar 5, 8:50 AM MSTNON-TSTM WND GST 613 Nw Wasta, SD
Mar 5, 8:55 AM MSTNON-TSTM WND GST 625 Sse Bear Butte State, SD
Mar 5, 9:14 AM MSTNON-TSTM WND GST 503 Nnw Scenic, SD
Mar 5, 9:54 AM MSTNON-TSTM WND GST 663 Nw Wasta, SD
Mar 5, 10:14 AM MSTNON-TSTM WND GST 521 W Box Elder, SD
Mar 5, 10:14 AM MSTNON-TSTM WND GST 5612 E Oelrichs, SD
Mar 5, 10:24 AM MSTNON-TSTM WND GST 591 Nne Faith, SD
Mar 5, 11:14 AM MSTNON-TSTM WND GST 683 Nw Wasta, SD
Mar 5, 11:55 AM MSTNON-TSTM WND GST 611 Nne Faith, SD
Mar 5, 12:09 PM MSTNON-TSTM WND GST 63Ellsworth Afb, SD
Mar 5, 12:43 PM MSTNON-TSTM WND GST 581 E Downtown Rapid City, SD
Mar 5, 12:44 PM MSTNON-TSTM WND GST 703 Nnw Scenic, SD
Mar 5, 12:55 PM MSTNON-TSTM WND GST 5410 W Edgemont, SD
Mar 5, 12:55 PM MSTNON-TSTM WND GST 5413 Nw Downtown Belle Fo, SD
Mar 5, 12:55 PM MSTNON-TSTM WND GST 675 Sse Bear Butte State, SD
Mar 5, 12:59 PM MSTNON-TSTM WND GST 539 Sw Batesland, SD
Mar 5, 12:59 PM MSTNON-TSTM WND GST 5612 Wsw Castle Rock, SD
Mar 5, 1:06 PM MSTNON-TSTM WND GST 611 E Downtown Rapid City, SD
Mar 5, 1:23 PM MSTNON-TSTM WND GST 648 Nne Box Elder, SDBLOWING SNOW. VISIBILITY AROUND 1 1/2 MILES.
Mar 5, 1:46 PM MSTNON-TSTM WND GST 6110 W Edgemont, SD
Mar 5, 2:50 PM MSTNON-TSTM WND GST 703 Nw Wasta, SD
Mar 5, 3:15 PM MSTNON-TSTM WND GST 611 Nw Wall, SD
Mar 5, 4:34 PM MSTBLIZZARDRed Owl, SD
Mar 5, 4:52 PM MSTHIGH SUST WINDS 41Rapid City Airport, SD
Mar 5, 5:08 PM MSTNON-TSTM WND GST 581 Nne Faith, SD
Mar 5, 5:57 PM MSTNON-TSTM WND GST 55Nemo, SD
Mar 5, 6:56 PM MSTNON-TSTM WND GST 611 Nne Faith, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 10.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2018-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2018-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS73 KUNR 041022
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
322 AM MST Sun Mar 4 2018

SDZ012-025-026-030-041-042-072-074-050130-
/O.NEW.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
/O.CON.KUNR.FG.Y.0002.000000T0000Z-180304T1800Z/
Butte-Northern Foot Hills-Rapid City-Custer Co Plains-Fall River-
Oglala Lakota-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Belle Fourche, Spearfish, Rapid City, 
Folsom, Ardmore, Oelrichs, Pine Ridge, Oglala, Kyle, Sturgis, 
and Hermosa
322 AM MST Sun Mar 4 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 9 PM MST MONDAY...

The National Weather Service in Rapid City has issued a High Wind
Warning, which is in effect from 2 AM to 9 PM MST Monday.

* VISIBILITIES...Less than 1/4 mile at times this morning. 

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph late
  tonight and Monday.

* IMPACTS...Low visibility will make traveling difficult. With 
  temperatures dropping below freezing, the fog will also create 
  ice on roads and sidewalks. Patchy freezing drizzle may also 
  occur.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing dust, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A dense fog advisory means near zero visibility is expected or
occurring.

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ031-044-073-050130-
/O.NEW.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
/O.CON.KUNR.FG.Y.0002.000000T0000Z-180304T1800Z/
Pennington Co Plains-Bennett-Southern Meade Co Plains-
Including the cities of Wall, Martin, and Union Center
322 AM MST Sun Mar 4 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 9 PM MST MONDAY...

The National Weather Service in Rapid City has issued a High Wind
Warning, which is in effect from 2 AM to 9 PM MST Monday.

* VISIBILITIES...Less than 1/4 mile at times this morning. 

* WINDS...Northwest 40 to 50 mph with gusts up to 65 mph late
  tonight and Monday.

* IMPACTS...Low visibility will make traveling difficult. With 
  temperatures dropping below freezing, the fog will also create 
  ice on roads and sidewalks. Patchy freezing drizzle may also 
  occur.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing dust, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A dense fog advisory means near zero visibility is expected or
occurring.

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ001-002-013-014-027-032-043-046-047-049-WYZ054-056-057-071-
041800-
/O.CON.KUNR.FG.Y.0002.000000T0000Z-180304T1800Z/
Harding-Perkins-Northern Meade Co Plains-Ziebach-
Southern Foot Hills-Haakon-Jackson-Mellette-Todd-Tripp-
Northern Campbell-Western Crook-Wyoming Black Hills-
Northeastern Crook-
Including the cities of Buffalo, Lemmon, Bison, Faith, Dupree, 
Edgemont, Hot Springs, Philip, Kadoka, White River, Mission, 
Winner, Gillette, Moorcroft, Hulett, Four Corners, Sundance, 
and Colony
322 AM MST Sun Mar 4 2018 /422 AM CST Sun Mar 4 2018/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING...

* VISIBILITIES...Less than 1/4 mile at times this morning. 

* IMPACTS...Low visibility will make traveling difficult. With 
  temperatures dropping below freezing, the fog will also create 
  ice on roads and sidewalks. Patchy freezing drizzle may also 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A dense fog advisory means near zero visibility is expected or
occurring.

&&

$$
7 follow-up statements
546 
WWUS73 KUNR 041801
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
1101 AM MST Sun Mar 4 2018

SDZ012-025-026-030-041-042-072-074-050915-
/O.EXP.KUNR.FG.Y.0002.000000T0000Z-180304T1800Z/
/O.CON.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
Butte-Northern Foot Hills-Rapid City-Custer Co Plains-Fall River-
Oglala Lakota-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Belle Fourche, Spearfish, Rapid City, 
Folsom, Ardmore, Oelrichs, Pine Ridge, Oglala, Kyle, Sturgis, 
and Hermosa
1101 AM MST Sun Mar 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph late 
  tonight and Monday.

* IMPACTS...The high winds can blow down large trees and damage
  roofs, small outbuildings, and signs. Sudden wind gusts can
  cause drivers to lose control, especially in lightweight or high
  profile vehicles. Strong winds can cause blowing snow, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ031-044-073-050915-
/O.EXP.KUNR.FG.Y.0002.000000T0000Z-180304T1800Z/
/O.CON.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
Pennington Co Plains-Bennett-Southern Meade Co Plains-
Including the cities of Wall, Martin, and Union Center
1101 AM MST Sun Mar 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
MONDAY...

* WINDS...Northwest 40 to 50 mph with gusts up to 65 mph late 
  tonight and Monday.

* IMPACTS...The high winds can blow down large trees and damage
  roofs, small outbuildings, and signs. Sudden wind gusts can
  cause drivers to lose control, especially in lightweight or high
  profile vehicles. Strong winds can cause blowing snow, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ001-002-013-014-027-032-043-046-047-049-WYZ054-056-057-071-
041915-
/O.EXP.KUNR.FG.Y.0002.000000T0000Z-180304T1800Z/
Harding-Perkins-Northern Meade Co Plains-Ziebach-
Southern Foot Hills-Haakon-Jackson-Mellette-Todd-Tripp-
Northern Campbell-Western Crook-Wyoming Black Hills-
Northeastern Crook-
Including the cities of Buffalo, Lemmon, Bison, Faith, Dupree, 
Edgemont, Hot Springs, Philip, Kadoka, White River, Mission, 
Winner, Gillette, Moorcroft, Hulett, Four Corners, Sundance, 
and Colony
1101 AM MST Sun Mar 4 2018 /1201 PM CST Sun Mar 4 2018/

...DENSE FOG ADVISORY HAS EXPIRED...

Areas of fog will continue today, but visibilities will continue
to improve.

$$
531 
WWUS73 KUNR 042034
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
134 PM MST Sun Mar 4 2018

SDZ012-025-026-030-041-042-072-074-051145-
/O.CON.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
Butte-Northern Foot Hills-Rapid City-Custer Co Plains-Fall River-
Oglala Lakota-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Belle Fourche, Spearfish, Rapid City, 
Folsom, Ardmore, Oelrichs, Pine Ridge, Oglala, Kyle, Sturgis, 
and Hermosa
134 PM MST Sun Mar 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
MONDAY...

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ031-044-073-051145-
/O.CON.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
Pennington Co Plains-Bennett-Southern Meade Co Plains-
Including the cities of Wall, Martin, and Union Center
134 PM MST Sun Mar 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Late tonight through Monday evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$
182 
WWUS73 KUNR 050245
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
745 PM MST Sun Mar 4 2018

SDZ012-025-026-030-041-042-072-074-051200-
/O.CON.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
Butte-Northern Foot Hills-Rapid City-Custer Co Plains-Fall River-
Oglala Lakota-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Belle Fourche, Spearfish, Rapid City, 
Folsom, Ardmore, Oelrichs, Pine Ridge, Oglala, Kyle, Sturgis, 
and Hermosa
745 PM MST Sun Mar 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
MONDAY...

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ031-044-073-051200-
/O.CON.KUNR.HW.W.0002.180305T0900Z-180306T0400Z/
Pennington Co Plains-Bennett-Southern Meade Co Plains-
Including the cities of Wall, Martin, and Union Center
745 PM MST Sun Mar 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Late tonight through Monday evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$
915 
WWUS73 KUNR 050929
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
229 AM MST Mon Mar 5 2018

SDZ012-025-026-030-041-042-072-074-060030-
/O.CON.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
Butte-Northern Foot Hills-Rapid City-Custer Co Plains-Fall River-
Oglala Lakota-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Belle Fourche, Spearfish, Rapid City, 
Folsom, Ardmore, Oelrichs, Pine Ridge, Oglala, Kyle, Sturgis, 
and Hermosa
229 AM MST Mon Mar 5 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Trough this evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ031-044-073-060030-
/O.CON.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
Pennington Co Plains-Bennett-Southern Meade Co Plains-
Including the cities of Wall, Martin, and Union Center
229 AM MST Mon Mar 5 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Late tonight through Monday evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$
917 
WWUS73 KUNR 051452
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
752 AM MST Mon Mar 5 2018

SDZ012-025-026-030-041-042-072-074-060400-
/O.CON.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
Butte-Northern Foot Hills-Rapid City-Custer Co Plains-Fall River-
Oglala Lakota-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Belle Fourche, Spearfish, Rapid City, 
Folsom, Ardmore, Oelrichs, Pine Ridge, Oglala, Kyle, Sturgis, 
and Hermosa
752 AM MST Mon Mar 5 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Through this evening.

* IMPACTS...The high winds can blow down large trees and damage
  roofs, small outbuildings, and signs. Sudden wind gusts can
  cause drivers to lose control, especially in lightweight or high
  profile vehicles. Strong winds can cause blowing snow, reduced
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ031-044-073-060400-
/O.CON.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
Pennington Co Plains-Bennett-Southern Meade Co Plains-
Including the cities of Wall, Martin, and Union Center
752 AM MST Mon Mar 5 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Late tonight through Monday evening.

* IMPACTS...The high winds can blow down large trees and damage
  roofs, small outbuildings, and signs. Sudden wind gusts can
  cause drivers to lose control, especially in lightweight or high
  profile vehicles. Strong winds can cause blowing snow, reduced
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$
057 
WWUS73 KUNR 051951
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
1251 PM MST Mon Mar 5 2018

SDZ012-025-026-030-041-042-072-074-060400-
/O.CON.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
Butte-Northern Foot Hills-Rapid City-Custer Co Plains-Fall River-
Oglala Lakota-Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Belle Fourche, Spearfish, Rapid City, 
Folsom, Ardmore, Oelrichs, Pine Ridge, Oglala, Kyle, Sturgis, 
and Hermosa
1251 PM MST Mon Mar 5 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* TIMING...Through this evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$

SDZ031-044-073-060400-
/O.CON.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
Pennington Co Plains-Bennett-Southern Meade Co Plains-
Including the cities of Wall, Martin, and Union Center
1251 PM MST Mon Mar 5 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Through this evening.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing snow, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds, or gusts over 60 mph, are
expected or occurring.

&&

$$
309 
WWUS73 KUNR 060311
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
811 PM MST Mon Mar 5 2018

SDZ012-026-030-031-042-044-072>074-061200-
/O.CAN.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
/O.NEW.KUNR.WI.Y.0003.180306T0311Z-180306T1800Z/
Butte-Rapid City-Custer Co Plains-Pennington Co Plains-
Oglala Lakota-Bennett-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-Hermosa Foot Hills-
Including the cities of Belle Fourche, Rapid City, Folsom, Wall, 
Pine Ridge, Oglala, Kyle, Martin, Sturgis, Union Center, 
and Hermosa
811 PM MST Mon Mar 5 2018

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Rapid City has issued a Wind
Advisory, which is in effect until 11 AM MST Tuesday. The High
Wind Warning has been cancelled.

* WINDS...Northwest 30 to 40 mph with gusts up to 50 mph.

* TIMING...Through the rest of the night.

* IMPACTS...Motorists may encounter areas of blowing snow, 
  slippery roads, and greatly reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds, or gusts over 45 mph, are
expected or occurring.

&&

$$

SDZ025-041-060415-
/O.CAN.KUNR.HW.W.0002.000000T0000Z-180306T0400Z/
Northern Foot Hills-Fall River-
Including the cities of Spearfish, Ardmore, and Oelrichs
811 PM MST Mon Mar 5 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Rapid City has cancelled the High
Wind Warning.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Mar 3, 10:13 PM MST, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 3, 10:13 PM MST, 5 hours 9 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1013 PM MST Sat Mar 3 2018

.UPDATE...
Issued at 715 PM MST Sat Mar 3 2018

Based on the current and forecast trends, have added most of the
rest of western South Dakota to the dense fog advisory overnight
into Sunday morning.

&&

.DISCUSSION...(This Evening Through Saturday)
Issued at 200 PM MST Sat Mar 3 2018

21z surface analysis had low near KSPF with warm front into
eastern NE, trough into central WY and into central MT. Tight
temperature gradient continues this afternoon with 30s north of
the boundaries and 50s to lower 60s to the south. Temperature
discontinuity enhanced by deeper snow cover over northwest SD,
which is clearly evident on the Day Snow-Fog RGB satellite
matinee. Bigger picture showed upper trough over southwest Canada
into western OR with an upper low over central AB and one just
west of OR. Effects of frontal boundaries main concern early on,
and then the upper trough.

Tonight/Sunday morning, upper trough moves onshore as downstream
ridge continues to move east. Aforementioned low level frontal
boundaries will be focus for moisture pooling as well as quickly
falling temperatures after sunset, especially over the snow cover.
Weak upslope flow expected to enhanced boundary layer moisture with
soundings/mesoscale models showing a good setup for ST/FG, but
higher terrain should remain above the fray. Some FZDZ/FZFG
possible, especially Sunday morning. Have hoisted Dense Fog
Advisory to account with mention of light ice accumulations.

Sunday afternoon through Tuesday, model guidance details have
been inconsistent. Confidence not growing since yesterday, but
there does seem to be a trend of pushing the heaviest snow band
east. Sunday afternoon/night, initial shortwave moves out of upper
trough and spins up a weak upper low over eastern MT. Lift not
that impressive with QPF amounts noticeably lower. Main shortwave
comes out negatively titled late and spins up upper low south/east
of the CWA; EC is less progressive. Should see snow develop
Sunday night. Monday/Tuesday, upper/surface low spins up across
eastern SD with main deformation zone reaching the eastern reaches
of the CWA - nice 850-700mb frontogenesis noted. This is where
we've painted the heaviest snow. Upslope snow possible given
froude numbers/moisture profile, but trend has been drier, so have
lowered amounts. Strong winds likely with 55kt boundary layer
winds forecast by all solutions and thus, blizzard conditions
still possible over the plains of western SD. Even 1-2" of new
snow on top of current snow cover will cause zero visibilities in
open areas. Again, don't think the final evolution of this system
is know, but feel heavy snow threat over northeast WY greatly
reduced. Have dropped watch for those folks. BLSN still possible,
but winds won't be nearly as strong as they will be over SD.

Quieter and warmer weather returns for the rest of the forecast.

&&

.AVIATION...(For the 06Z TAFS Through 06Z Sunday Night)
Issued At 1009 PM MST Sat Mar 3 2018

Widespread IFR/areas LIFR conditions in FZFG will continue over
much of northeastern Wyoming and western South Dakota through
Sunday, along with areas of -SN, -FZDZ and -DZ.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Dense Fog Advisory until 11 AM MST /noon CST/ Sunday for SDZ001-
     002-012>014-025>027-030>032-041>044-046-047-049-072>074.

     Winter Storm Watch from Sunday afternoon through late Monday
     night for SDZ001-002-012-013-024-025-031-072-073.

     Winter Storm Watch from Sunday evening through Tuesday afternoon
     for SDZ014-032-043-044-046-047-049.

WY...Dense Fog Advisory until 11 AM MST Sunday for WYZ054-056-057-071.

     Winter Storm Watch from Sunday afternoon through late Monday
     night for WYZ057.

&&

Update...10
DISCUSSION...Helgeson
AVIATION...10
Hazardous weather outlook, Mar 3, 2:18 PM MST, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
218 PM MST Sat Mar 3 2018

SDZ027>029-041-042-WYZ055-058-041400-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Fall River-Oglala Lakota-Southern Campbell-Weston-
218 PM MST Sat Mar 3 2018

This Hazardous Weather Outlook is for portions of southwestern
South Dakota...the Black Hills...and northeast Wyoming.

.DAY ONE...This Afternoon and Tonight

Some patchy fog may develop tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A strong storm system is forecast to impact the region Sunday into
Tuesday. Some freezing drizzle will be possible early Sunday,
before precipitation changes to snow Sunday night. Snow will
continue into Monday night. The heaviest snowfall will be north
and east of this area, but an inch or two is possible. Winds will
become strong Sunday night into Tuesday, sustained around 25 to
35 mph, with gusts up to 50 mph possible. Some patchy blowing snow
may result. Conditions will begin to improve on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ001-002-012>014-024>026-030>032-043-044-046-047-049-072>074-
WYZ054-056-057-071-041400-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Black Hills-Northern Foot Hills-Rapid City-
Custer Co Plains-Pennington Co Plains-Haakon-Jackson-Bennett-
Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-Hermosa Foot Hills-Northern Campbell-
Western Crook-Wyoming Black Hills-Northeastern Crook-
218 PM MST Sat Mar 3 2018 /318 PM CST Sat Mar 3 2018/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...This Afternoon and Tonight

Dense fog will develop tonight across much of the area. Visibility
of less than a 1/4 of a mile or less is expected through Sunday
morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A strong storm system is forecast to impact the region Sunday into
Tuesday. Some freezing drizzle will be possible across parts of
the western South Dakota plains Sunday, before precipitation
changes to snow Sunday night. Snow will continue into Tuesday. The
heaviest snow can be expected across the northern Black Hills and
central South Dakota. Exact amounts are uncertain at this time,
but generally more than 6 inches will be possible there. Lesser
amounts are expected on the rest of the plains.

Winds will become strong Sunday night into Tuesday, sustained
around 30 to 45 mph, with gusts of 60 mph or higher possible.
These strong winds, combined with falling snow, will create
blowing and drifting snow. Visibility will be greatly reduced, and
blizzard conditions are possible. Conditions will begin to improve
on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:22 AM MSTBlizzard WarningUNRHaakon, Harding, Jackson, Meade, Mellette, Perkins and 3 more56 hr
Mar 4, 3:22 AM MSTWinter Weather AdvisoryUNRLawrence, Meade, Pennington40 hr

Nearby

High Wind Warnings in South Dakota, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.